According to my blogs in January 2016, my voices had become worse and so had my depression. Then my father had his treatments. The end of the month he was hospitalized for chest pain. A few days later after discharge, he was readmitted with a chest collapse brought about, presumably, due to pleural effusion or an air pocket burst.
I was supposed to start PT for my back but never did because of the evolving care of my father. My depression worsened the more involved I was with the man. The voices ultimately were controlling me, though I didn’t realize it at first. This was despite taking an adequate dose of abilify and taking it faithfully every night. The only exception to this was when my father was readmitted for the collapsed lung issue. I missed a few days because it was late and I didn’t feel like filling up my pill box. I was haphazardly taking my meds. A few here, a few there that first week in March.
March was a markedly collapse of my father’s health. He was admitted every two weeks for pleural effusions or because of fluid build up in his system. He had stopped eating or was barely eating and drinking, even with support from my sisters. He lost weight and subsequently would develop pneumonia that was his last illness before being transferred to a nursing home for further care.
My mental health deteriorated. In the middle of March, after losing up to 15 pounds, I decided to go back on Zoloft, even though I didn’t think it would do much. We started off slow as I didn’t want to get sick off it, though my psychiatrist wanted me on 100 mg. I was happy with half that. My father died the end of April. I was hospitalized the middle of May after everything was said and done. We decided to increase the Zoloft to 100 mg and it was a quick admission. I was there only six days and have not been back, against my better judgement.
June brought havoc for me with the Orlando shootings and I felt the pressing need to notify authorities that the gunman had an alien parasite in his brain that caused his actions. The voices were rampant at this point and I discussed the matter with my psychiatrist and therapist before making any phone calls. It was at this point I got very agitated at my therapist for not believing me about the alien parasites and decided I wasn’t going to take the abilify any more. The voices by then were commanding me to do things and I went along.
A couple weeks later, I was feeling really paranoid while at my psychiatrist’s office. I was really scared she was going to kill me despite her reassurances that she was not. This was around the end of June. That day was terrible. The paranoia had increased due to some social media post by a Twitter follower I was following for PTSD. She had posted something to do for ISIS which is always a trigger for me. It freaked me out and the paranoia increased tenfold. I emailed my psychiatrist to get some trilafon to calm down as the agitation was terrible. Then there were problems with the pharmacy filling it. I was fuming. I have been on this medication for a long time and these young pharmacists were telling me how it was interacting with my medication. I scoffed because my psychiatrist knew the medications I was taking and if there were interactions, my psych wouldn’t be prescribing me the medication. She talked to these young people and I was able to get my meds, finally. Though it really frazzled me.
Because the trilafon was working while I was “sneaking it” behind the voices back, I was coming to the realization just how much they were controlling me. The noise in my head became much quieter and I was able to fight back, albeit slowly. I still felt I needed to be in the hospital and was seriously contemplating when my mother, who has diabetes, took a hypoglycemic episode and I found her down. If I was in the hospital, I dread to think of the consequences. I realized then, the beginning of July, that I had to get control of the voices so started taking the trilafon more frequently than every other day or every two days.
Since my father’s death, I have been feeling numb and distant. Things got better and I was feeling my “normal” feelings of depression or joy or something. But since the voices got louder and more demanding, I have noticed that I been feeling flat and not feeling much of anything. I feel blunted, like I should be feeling something but I am not. My therapist is calling this “negative symptoms” of psychosis but it’s been ages since I looked at a psych book to remember what those were. I used to know psychosis very well way back when I was young student in college but have gradually lost what I learned as I moved away from my calling and haven’t been in school in years.
Even as I am writing this, I feel disconnected, like a lightbulb has been turned off and I can’t find the switch. It doesn’t concern me. I don’t know why it’s concerning my therapist so much. But then she is very protective of me. I just don’t see the concern. Not having emotion is kind of a relief. It’s better than feeling the deep dark lows that I had been feeling. It has affected my writing some what. But then, my writing has not recovered much since my father’s death three months ago. I still feel as distant as I did back then.